Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 105, NWS Mobile, AL

April 11, 2008Greene County, Wayne County, Mississippi; Choctaw County, Clarke County, Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 11, 2008, 8:56 PM CDT for Greene County, Wayne County, Mississippi; Choctaw County, Clarke County, Washington County, Alabama. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2008, 8:56 PM CDT (01:56 UTC)
Expired
Apr 11, 2008, 10:00 PM CDT
In force
64 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Choctaw County, AL, Clarke County, AL, Washington County, AL, Greene County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 110 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 3:07 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -117 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2730 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-117 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 120158
SVRMOB
ALC023-025-129-MSC041-153-120300-
/O.NEW.KMOB.SV.W.0105.080412T0156Z-080412T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
856 PM CDT FRI APR 11 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHEASTERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHEASTERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
  NORTHWESTERN CLARKE COUNTY IN SOUTHWEST ALABAMA...
  NORTHWESTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF CHATOM...

* UNTIL 1000 PM CDT

* AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM WOODS BLUFF TO MILLRY TO       
  SMITHTOWN...AND MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SERVICE...KOENTON AND BATTLES BY 905 PM CDT...
  OPINE AND COFFEEVILLE BY 910 PM CDT...
  SILVER CROSS AND LOPER BY 915 PM CDT...
  TALLAHATTA SPRINGS BY 920 PM CDT...
  TALLAHATTA SPRINGS AND FRANKVILLE BY 925 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3194 8767 3163 8797 3141 8831 3138 8883
      3142 8882 3164 8842 3196 8806
TIME...MOT...LOC 0156Z 270DEG 17KT 3190 8803 3164 8831
          3143 8869

$$
2 follow-up statements
000 
WWUS54 KMOB 120231
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
930 PM CDT FRI APR 11 2008

ALC023-025-129-MSC041-153-120300-
/O.CON.KMOB.SV.W.0105.000000T0000Z-080412T0300Z/
WASHINGTON AL-CLARKE AL-CHOCTAW AL-GREENE MS-WAYNE MS-
930 PM CDT FRI APR 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN WAYNE...EXTREME NORTHEASTERN GREENE...SOUTHEASTERN
CHOCTAW...NORTHWESTERN CLARKE AND NORTHWESTERN WASHINGTON COUNTIES...

AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF GROVE 
HILL TO 14 MILES NORTHEAST OF CHATOM TO 16 MILES WEST OF 
CHATOM...MOVING EAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BIGBEE BY 935 PM CDT...
  YARBO AND STATE LINE BY 940 PM CDT...
  YELLOW PINE BY 945 PM CDT...
  THOMASVILLE BY 950 PM CDT...
  JORDAN AND CHILTON BY 955 PM CDT...
  CHATOM BY 1000 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3194 8767 3163 8797 3141 8831 3141 8864
      3150 8847 3164 8842 3196 8806
TIME...MOT...LOC 0230Z 270DEG 17KT 3191 8786 3165 8814
          3144 8852

$$
000 
WWUS54 KMOB 120254
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
954 PM CDT FRI APR 11 2008

ALC023-025-129-MSC041-153-120304-
/O.EXP.KMOB.SV.W.0105.000000T0000Z-080412T0300Z/
WASHINGTON AL-CLARKE AL-CHOCTAW AL-GREENE MS-WAYNE MS-
954 PM CDT FRI APR 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE...EXTREME
NORTHEASTERN GREENE...SOUTHEASTERN CHOCTAW...NORTHWESTERN CLARKE AND
NORTHWESTERN WASHINGTON COUNTIES EXPIRES AT 1000 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3194 8767 3163 8797 3141 8831 3141 8864
      3150 8847 3164 8842 3196 8806
TIME...MOT...LOC 0254Z 270DEG 17KT 3191 8773 3165 8801
          3144 8839

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 8:45 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 11, 8:45 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
845 PM CDT FRI APR 11 2008

.UPDATE...PACKAGE UPDATED TO REFLECT LOCAL EXTENSION OF SVR WATCH
199 TO 11 PM. AFTER COORD WITH SPC...WAS FELT A LOCAL EXTENSION WAS
A BETTER WAY TO HANDLE LINE OF SHRA/TSRA MOVING OVER THE
NORTHWESTERN FA AT THIS TIME.

16

&&

.SHORT TERM...(TONIGHT THROUGH SUNDAY)...LINE OF STRONG TO SEVERE
THUNDERSTORMS BEGINNING TO ORGANIZE AHEAD OF THE COLD FRONT THAT IS
MOVING THROUGH MISSISSIPPI AT THIS TIME. THE DYNAMICS WITH THIS
SYSTEM ARE RAPIDLY PULLING AWAY TO THE NORTH AND WIND HAVE GONE
NEARLY UNIDIRECTIONAL RESULTING IN THE HIGHER TORNADO THREAT TO OUR
NORTH. INSTABILITIES WILL DECREASE WITH SUNSET TONIGHT WITH A
RESULTING DECREASE IN THE SEVERE THREAT. THE LINE OF STORMS MAY SLOW
SOMEWHAT AS IT BECOMES STRETCHED OUT FROM SW TO NE THIS EVENING AS
THE LOW MOVES INTO THE GREAT LAKES. THIS MAY CAUSE A LOCALIZED
INCREASE IN THE FLASH FLOOD THREAT AND A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR THIS EVENING AND TONIGHT FOR PORTIONS OF AREA WHERE THE
HEAVY RAIN FELL LAST FRIDAY. THE FRONT WILL MOVE EAST OF THE AREA
SATURDAY MORNING WITH SKIES CLEARING IN THE AFTERNOON. A DRIER AND
COOLER AIRMASS FOLLOWS IN THE WAKE OF THE FRONT. A SHORTWAVE MOVES
THROUGH THE UPPER TROUGH ON SUNDAY AND WILL BRING MORE CLOUDS AND
SLIGHT CHANCE OF RAIN TO THE FORECAST AREA. THIS SHORTWAVE WILL
BRING ANOTHER SHOT OF COOLER AND DRIER AIR TO THE REGION FOR THE
FIRST OF NEXT WEEK. /13

.LONG TERM...(MONDAY THROUGH THURSDAY)...THE UPPER TROUGH
TRANSITIONS EAST OFF THE EASTERN SEABOARD LATE MONDAY INTO TUESDAY
WITH CLEARING SKIES EXPECTED OVER OUR AREA STARTING MONDAY
AFTERNOON. THE GFS AND ECMWF ARE ALSO IN FAIR AGREEMENT BRINGING
SOME MUCH COOLER TEMPS TO OUR REGION SUNDAY THROUGH TUESDAY...WITH
OVERNIGHT READINGS GETTING DOWN INTO THE 30S MOST INLAND AREAS
SUNDAY NIGHT...THEN DOWN INTO THE LOWER 30S OVER THE INLAND COUNTIES
MONDAY NIGHT. OUR FORECAST TEMPS ARE WARMER THAN THE GFS FOR SUNDAY
NIGHT GIVEN SIGNIFICANT AMOUNTS OF MECHANICAL MIXING (DUE TO WIND)
AND CLOUD COVER...AND WE TRENDED JUST A COUPLE DEGREES WARMER THAN
THE GFS FOR MONDAY NIGHT GIVEN WE ARE DEEP INTO THE TRANSITION
SEASON AND THE GFS MAY BE A TAD BIT COOL. STILL...WE WILL HAVE TO
WATCH OUT FOR A FROST OVER THE INLAND AREAS BY MONDAY NIGHT. A
DEEPLY DRY AIRMASS WILL PREVAIL THROUGH LATE NEXT WEEK...SO NO RAIN
WAS PUT INTO THE FORECAST PAST THIS WEEKEND. /05

&&

.MARINE...A COLD FRONT WILL MOVE WEST TO EAST ACROSS THE COASTAL
WATERS TONIGHT...BRINGING A LINE OF SHOWERS AND THUNDERSTORMS AND
INCREASED WINDS/SEAS TO THE MARINE AREA. AS THE FRONT APPROACHES...
WINDS WILL INCREASE TO SCA CRITERIA OVER THE COASTAL WATERS AFTER
MIDNIGHT AND THEN LIKELY CONTINUE JUST ABOVE SCA LEVELS THROUGH
ABOUT 21Z SATURDAY.  EXPECT A WINDSHIFT FROM ONSHORE TO OFFSHORE AS
THE FRONT PASSES...PRIMARILY DURING THE EARLY PREDAWN AND EARLY
MORNING HOURS ON SATURDAY. WINDS WILL DECREASE SLIGHTLY OVER AREA
BAYS AND OUT TO 20NMI ON SUNDAY...BUT MAY REMAIN NEAR SCA LEVELS
BEYOND 20 NMI...AND THE SCA MAY NEED TO BE EXTENDED FOR THE OFFSHORE
ZONES...BUT WE WILL MAKE THAT CALL ON A LATER FCST PACKAGE. EXPECT
LIGHT TO OCCASIONALLY MODERATE WINDS AND SEAS MONDAY THROUGH
WEDNESDAY...GRADUALLY SHIFTING FROM NORTHEAST TO SOUTHEAST. /12

&&

.FIRE WEATHER... EXPECT TO SEE A SQUALL LINE MOVE EAST ACROSS THE
FORECAST AREA LATE TODAY AND TONIGHT JUST AHEAD OF THE COLD FRONT.
THE COLD FRONT WILL EXIT EAST OF THE AREA SATURDAY MORNING WITH
NORTHWESTERLY TRANSPORT WINDS AND A DRIER AIRMASS FILTERING IN ON
SUNDAY.  DEEPLY DRY AIRMASS WILL RESULT IN MUCH LOWER RH VALUES
SUNDAY...AND WE MAINTAIN A FIRE WEATHER WATCH FOR SUNDAY ACROSS THE
WESTERN FLORIDA PANHANDLE DUE TO THE POTENTIAL OF LONG DURATIONS OF
LOW RH.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      61  72  48  70 /  70  40  10  20
PENSACOLA   64  71  47  69 /  60  60  10  20
DESTIN      64  70  53  71 /  60  60  10  20
EVERGREEN   61  70  43  63 /  70  40  10  20
WAYNESBORO  59  71  41  64 /  60  30  10  20
CAMDEN      60  71  43  62 /  70  30  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM 7 PM FRIDAY TO 7 AM SATURDAY FOR THE
     FOLLOWING ZONES: COVINGTON...ESCAMBIA...LOWER BALDWIN...
     LOWER MOBILE...UPPER BALDWIN...AND UPPER MOBILE.

FL...FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

     FLASH FLOOD WATCH FROM 7 PM FRIDAY TO 7 AM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 AM SATURDAY TO 4 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&

13.JC
12.DS
Hazardous weather outlook, Apr 11, 11:18 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE MOBILE AL
1118 AM CDT FRI APR 11 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-121600-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1118 AM CDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...THIS AFTERNOON AND OVERNIGHT.

A COLD FRONT WILL APPROACH OUR REGION DURING THE AFTERNOON HOURS.
ISOLATED THUNDERSTORMS...SOME LOCALLY SEVERE...WILL OCCUR OVER
INTERIOR SOUTHEASTERN MISSISSIPPI EARLY AND THIS WILL PROGRESS
EASTWARD INTO SOUTHWESTERN ALABAMA AS THE DAY PROGRESSES.
CURRENTLY...FORECASTERS FEEL THAT THE EVENT COULD POSSIBLY BEGIN AS
DAMAGING WIND THREAT AND END WITH YET ANOTHER HEAVY RAINFALL EVENT
THAT WOULD TAKE SHAPE FROM MID-EVENING THROUGH OVERNIGHT.  SMALL
CREEKS AND STREAMS ARE ALREADY NEAR BANKFULL OVER THE EXTREME
WESTERN FLORIDA PANHANDLE. THIS SITUATION WILL LIKELY ONLY BE
EXACERBATED WITH ANY ADDITIONAL RAINFALL. A FLASH FLOOD WATCH WILL
SOON BE ISSUED AND IT WILL BE IN EFFECT THROUGH SUNRISE SATURDAY.

IF LARGE DIAMETER HAIL OCCURS...IT WILL MOSTLY BE OVER INTERIOR
SOUTHEASTERN MISSISSIPPI AND EXTREME INTERIOR SOUTHWESTERN ALABAMA
(WEST OF I-65) DURING THE AFTERNOON AND VERY EARLY EVENING.
DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY THREAT WITH STRONGER
STORMS THAT EVOLVE ALONG THE LINE.  THE TORNADO THREAT IS LOW...BUT
THE LOCAL VERTICAL WIND SHEAR AND ATMOSPHERIC INSTABILITY PROFILE IS
SUPPORTIVE OF TORNADOES DURING THE MID AND LATE AFTERNOON...MAINLY
WEST OF I-65.

THE EVENING AND OVERNIGHT TIMING IS SUCH THAT A THUDERSTORM LINE
WILL MOVE EAST OF I-65 BY MID-EVENING AND PROGRESS EAST OF DESTIN BY
SUNRISE. RAINFALL TOTALS ARE EXPECTED TO BE ONE TO TWO INCHES WITH
ISOLATED TOTALS OF TWO TO FOUR INCHES. THE MAIN CONCERN IS THE
SMALLER RIVERS AND CREEKS OVER THE WESTERN FLORIDA PANHANDLE THAT
COULD RISE TO NEAR OR OVER BANKFULL IN RESPONSE TO THE HEAVY RAINS.

A HIGH RISK OF DANGEROUS RIP CURRENTS CONTINUES ALONG THE BEACHES OF
ALABAMA AND THE WESTERN FLORIDA PANHANDLE TODAY. RIP CURRENTS CAN BE
LIFE THREATENING TO ANYONE ENTERING THE SURF.

MODERATE ONSHORE WINDS AND SEAS RANGING FROM 4 TO 6 FEET OVER THE
MARINE AREA TODAY MAY LEAD TO POTENTIAL HAZARDS FOR THOSE OPERATING
SMALLER MARINE CRAFT.

.DAYS TWO THROUGH SEVEN...EARLY SATURDAY THROUGH THURSDAY.

WITH HIGH PRESSURE STRENGTHENING LATE IN THE WEEKEND...OFFSHORE FLOW
INCREASES ALONG WITH MODERATE SEAS...MAINTAINING THE HAZARD FOR
RECREATIONAL AND COMMERCIAL BOATING.

NO HAZARDOUS WEATHER IS FORECAST TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT SHOULD STAY TUNED TODAY FOR
POSSIBLE ACTIVATION DUE TO THE POTENTIAL OF SEVERE WEATHER.

In the hours before

Local storm report, Apr 11, 5:35 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
535 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     2 N MILLRY              31.66N 88.31W
04/11/2008                   WASHINGTON         AL   STORM CHASER

            TREES AND POWER LINES DOWN BETWEEN MILLARY AND SILAS.

&&

KIRKC
Local storm report, Apr 11, 6:13 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
613 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     BLADON SPRINGS          31.73N 88.20W
04/11/2008                   CHOCTAW            AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS CR-6 NEAR ENTRANCE TO BLADON
            SPRINGS PARK. ALSO POWER LINES DOWN IN BLADON SPRINGS.

0530 PM     TSTM WND DMG     BLADON SPRINGS          31.73N 88.20W
04/11/2008                   CHOCTAW            AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN ALONG CR-6 NEAR ENTRANCE TO BLADON
            SPRINGS PARK. ALSO POWER LINES DOWN IN BLADON SPRINGS.

&&

KIRKC
Local storm report, Apr 11, 7:34 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
734 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             COFFEEVILLE             31.76N 88.09W
04/11/2008  E0.88 INCH       CHOCTAW            AL   EMERGENCY MNGR

            LOTS OF NICKEL SIZE HAIL REPORTED.

&&

JW
Local storm report, Apr 11, 8:04 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
804 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     LIGHTNING        HIWANNEE                31.81N 88.69W
04/11/2008                   WAYNE              MS   LAW ENFORCEMENT

            LIGHTNING STRIKE TO WATER MAIN...NO WATER IN HIWANNEE.

&&

JW
Local storm report, Apr 11, 8:09 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
809 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     LIGHTNING        6 W WAYNESBORO          31.67N 88.75W
04/11/2008                   WAYNE              MS   LAW ENFORCEMENT

            POWER OUTAGES REPORTED IN BEAT 4 AREA WEST OF WAYNESBORO.

&&

JW
Special weather statement, Apr 11, 8:40 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
840 PM CDT FRI APR 11 2008

ALZ051>053-MSZ067-076-120215-
WASHINGTON-CLARKE-CHOCTAW-GREENE-WAYNE-
840 PM CDT FRI APR 11 2008

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER CHOCTAW AND WAYNE
COUNTIES...

AT 837 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM NEAR BOLINGER TO 4 MILES SOUTHEAST OF
MULBERRY...AND MOVING EAST AT 20 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
BARRYTOWN...ROBINSON JUNCTION...SMITHTOWN...PIAVE...CULLOMBURG...
SMITHTOWN AND BUCKATUNNA THROUGH 915 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR PARTS OF SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:30 PM CDTSevere Thunderstorm WarningMOBWayne45 min
Apr 11, 8:57 PM CDTFlash Flood WarningMOBChoctaw, Clarke, Washington99 min
Apr 12, 2:32 AM CDTMarine Weather StatementMOB50 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.